Klonopin withdrawl--is THIS possible?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/26/2007 8:30 AM (GMT -7)   
i'm just wondering.
 
My primary MD prescribed me take .5 mg of Klonopin (as needed)---I usually take it once/twice per week, sometimes less.  Lately, I have been taking 1-2x/week---b/c I am in a lot of pain, which---in turn---makes me really anxious!
 
So, my question is:  can taking this "little" a dose of Klonopin----1-2x/week MAX make me go through withdrawl?  I keep telling myself it can't be, but maybe it is?
 
Any input---thanks!
 
confused  
 
Laurel

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/26/2007 8:35 AM (GMT -7)   

IMHO, 1-2 times per week at that dose, no I do not feel you would experience withdrawl but I am not a professional so if you are concerned you might give you physician a call.

Take care.

Kitt


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 10/26/2007 1:51 PM (GMT -7)   
I'd say probably not. Almost certainly not, in fact. You didn't say how long you'd been taking the Klonopin...maybe if you have been doing this for years you'd experience some mild withdrawal phenomena, but I doubt it. Best bet is to talk to a doctor, like Kitt said. Preferably a psychiatrist rather than a PCP. Failing that, call up a bunch of pharmacists and see what they say.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
www.brainfriendenemy.com/


Danxiety
Regular Member


Date Joined Aug 2007
Total Posts : 322
   Posted 10/26/2007 6:41 PM (GMT -7)   
Hey Laurel

One or two times a week is really a small amount, but there is (IMO, of course) a possibility that you are just sorta confusing the receptors, if that makes sense? It's like once its really out of your system, you take a little more... than a week passes or a few days, the drug because of it long half life is almost out of you system, and you take it again. Now, I personally think if you were to have any withdrawal, it would be very minimal -- Something along the lines of a slight headache for an afternoon, or something. Again, i'm not qualified to say, but i think its an interesting question you raise.

There is a chance (as well, or a different theory) that your tolerance for the medication is becoming higher, and at such a small dose its not covering your anxiety. So what you might be experiencing is just your anxiety because the .5 Klonopin 1 or 2 a week isnt helping anymore? I dunno, but I hope you're doing ok...

Like the others, talk to your doc and keep us posted.

Dan
---
Anxiety, Panic Disorder, and Depression.

"We work on ourselves in order to help others, but also we help others in order to work on ourselves."
- Pema Chodron


hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/29/2007 6:53 AM (GMT -7)   
thanks all! I will contact my doctor and my pharmacy!

michaxx2
Regular Member


Date Joined Jul 2007
Total Posts : 47
   Posted 10/29/2007 1:03 PM (GMT -7)   
What kind of side symptoms are you  experiencing? cause me too I am on as needed 0.5 mg klonopin.....2 to 3 times a week...for 3 years ...and so far doing good...sometimes I would feel some mild nausea or headache...if I wait more than 4 days to take a pill.....I donno if it is withdrawals...or anxiety...or all in my head.....who knows.....
Micha
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:26 PM (GMT -7)
There are a total of 2,736,197 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
236 Guest(s), 6 Registered Member(s) are currently online.  Details
PDL17, RickyB, tickcheckguy, Lymiemomster, Mustard Seed, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer